Home › Forums › Infant Reflux Information › Medicines › Decreasing Prevacid
- This topic has 8 replies, 1 voice, and was last updated 19 years, 7 months ago by
Anonymous.
-
AuthorPosts
-
March 13, 2007 at 2:48 pm #27394
Anonymous
InactiveI know this is contrary to everything the marci-kids suggests, but I was wondering how long it would take to see effect of missing doses of Prevacid. When we went to the GI 2 weeks ago, she said she wants us to cut a dose within the month, which I was against at the time. In the meantime Dagney has transitioned herself from 5 to 4 bottles/day, and the change in schedule has thrown me a bit. Yesterday I forgot to give her the 2nd dose, and today looks like she’s going to miss it too–we were out longer than I thought & now she’s asleep, by the time she wakes up, she’s only about 3- 3 1/2 hours away from her 3rd dose. She was getting 2/3 solutab 3 times/day. What I did yesterday was just give her the whole solutab (15mg) before bed instead of 2/3 tablet, which I would just do again tonight. She’s only getting 1/3 less of a solutab per day, but now it’s in 2 doses rather than 3. Does anyone know how long any adverse effects of this may take to show up? If she seems ok, I may just leave it like this, but maybe try giving the whole tab in the am & 2/3 tab in the pm. She’s been so good lately that I don’t want to mess things up, but if she doesn’t need all that prevacid anymore, i wouldn’t mind cutting back a little. I think the neocate has really taken affect, and she’s doing well. I’m going back to work in a couple of weeks too, she’ll be staying with my MIL during the day, and it would be MUCH easier if I didn’t have to count on her giving any meds at midday!
Thanks in advance!
March 13, 2007 at 3:13 pm #27399Anonymous
InactiveAll babies are different and she may be one who can take it two times a day and be fine with it. If you are going to see a difference it may take up to two weeks. I think if it works keep on with it. Good luck and keep us updated.
March 13, 2007 at 3:51 pm #27410Anonymous
InactiveI would stick with it, if it’s working. I hate having to work in that second dose too!
March 13, 2007 at 5:23 pm #27422Anonymous
InactiveI’m not sure now…I’m thinking I’m going to chicken out!! There is always so much going on that I can’t tell now if she was cranky today because of her vaccinations yesterday or because she missed a dose! She was just a little cranky this afternoon, so I gave her some mylanta and she’s ok…we’ll see what happens, I just worked out a “schedule” that we could follow that my MIL could get the 2nd dose in at a decent time, so we’ll see what happens…I’m SOOO indecisive, I really wish these things came with a manual…like Babies for Dummies!
March 13, 2007 at 7:29 pm #27431Anonymous
InactiveI think lots of babies get cranky after vacinattions. Alana was really cranky after her 6 month ones…for about a week. I have only ever given Alana one dose per day (I used to get her through the night with zantac but know I don’t). I certainly don’t advocate this but just mention it to highlight all babies are different and it really seems to be just trial and error.
March 13, 2007 at 9:09 pm #27447Anonymous
InactiveI was so indecisive too when it was time to wean Myles. I vascillated back and forth for a while and then I just woke up one day and decided that today was the day, and I calmed myself with the knowledge that if things didn’t go well I could always add the dose back in.
I think you’ll just know when to do it and you’ll feel comfortable with it. I probably would not wean when she’s just had her vaccinations… too many variables to consider that way.

Good luck with whatever you decide!
March 13, 2007 at 11:00 pm #27458Anonymous
InactiveWe are not on the same PPI as you, but in our experience with Sarah we noticed a difference in about 4-5 days. I have tried twice now to slightly decrease her meds. After a few days she starts to become more irritable and not as content to play and be her “normal” self. Each time when I have put her dose back to normal…things return to happy within 2-3 days. Sooo, don’t know if that helps much. I’d say if she continues to be fussy after 3 or 4 more days (assuming you can handle the suspense that long – I hate the guessing game!!!) then I’d relate it to the meds and not the shots. There always has to be SOMETHING that throws it all off!
March 14, 2007 at 10:04 am #27475Anonymous
InactiveUGH! She was SO cranky this morning when I was putting her down for her nap, and now I think she’s woken up after 1/2 hour! She’d started taking really good naps…it could still be the vaccinations & I think I waited too long to get her down, but I think I’m going to keep the 3 doses for now. Maybe in another month we’ll try it again!
Thanks!!
March 14, 2007 at 9:47 pm #27527Anonymous
InactiveDenise, I think those 6 month vac can affect them a little bit more…they sure did Alana (the nurse did say this was common). Hopefully she picks up soon.
-
AuthorPosts
- You must be logged in to reply to this topic.
